Alert archive / Colorado / River Flood Advisories in 2011

River Flood Advisory 6, NWS Denver/Boulder, CO

June 25, 2011Grand County, Colorado

NWS Denver/Boulder, CO issued this river flood advisory at Jun 25, 2011, 11:42 AM MDT for Grand County, Colorado. It was in force for 5 days.

The area

The counties it named.

The facts

Issued
Jun 25, 2011, 11:42 AM MDT (17:42 UTC)
Expired
Jun 30, 2011, 7:20 PM MDT
In force
5 days
Issued by
NWS Denver/Boulder, CO

County Grand County, CO

The radar

The Denver radar (KFTG), 139 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Colorado River near Granby (CBGC2).

Action stage
5 ft
Minor stage
6 ft
Moderate stage
7 ft
Major stage
9 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 09019500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this river flood advisory went out at Jun 25, 3:11 AM MDT, 8 hours 31 minutes earlier.

Area forecast discussion, Jun 25, 3:11 AM MDT, 8 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
311 AM MDT SAT JUN 25 2011

.SHORT TERM...OUTFLOW FROM THUNDERSTORMS OVER NORTHEAST COLORADO AND
WESTERN NEBRASKA HAVE PUSHED COOLER AND MORE MOIST AIR ACROSS THE
FRONT RANGE. LOW CLOUDS HAVE DEVELOPED THIS MORNING BECAUSE OF IT.
THE AIRMASS ABOVE THE INVERSION AND LOW CLOUDS IS QUITE DRY. AT 2 AM
THE COPPER MOUNTAIN OBSERVATION SHOWED AN RH OF 17%. ONCE THE
AIRMASS BEGINS TO HEAT UP AND MIX...DEW POINTS WILL FALL RAPIDLY AS
THE LOW LEVEL MOISTURE MIXES OUT. THE LOWER DEW POINTS WILL RESULT
IN CAPES LESS THAN LESS THAN A 1000 J/KG ACROSS THE URBAN CORRIDOR.
OVER FAR EASTERN COLORADO WHERE THE MOISTURE IS DEEPER....CAPES WILL
BE UP TO 2000 J/KG WITH DEW POINTS IN THE 50S. THUNDERSTORMS WILL
HAVE A HARD TIME FORMING THIS AFTERNOON...BUT MODELS DO HINT AT SOME
HIGH BASED CONVECTION. THEREFORE WILL HAVE LOW POPS IN THE FORECAST
FOR TODAY WITH THE BEST CHANCE BEING NORTH AGAIN. CAN NOT RULE OUT A
SEVERE STORM OVER THE NORTHEAST CORNER OF THE STATE TODAY DUE TO
GOOD SHEAR AND INSTABILITY. LACK OF LARGE SCALE FORCING AND A CAP
WILL MAKE IT HARD FOR A SEVERE STORM TO DEVELOP.

.LONG TERM...OVERALL ONLY MINOR ADJUSTMENTS TO THE GRIDS.  A MAINLY
WARM AND DRY SOUTHWESTERLY FLOW ALOFT WILL BE OVER COLORADO ON
SUNDAY.  FCST SOUNDINGS ALONG THE FRONT RANGE AND PALMER DIVIDE
INDICATE MINIMAL CAPES WITH INVERTED-V PROFILE.  OPTED TO FOCUS ANY
POTENTIAL FOR TSTMS EAST OF THE URBAN CORRIDOR WHERE THERE SHOULD BE
BETTER LOW LEVEL MOISTURE.  TIMING WISE BEST WINDOW WILL OCCUR
DURING THE LATE AFTN/EVNG HOURS.  SUNDAY NIGHT INTO MONDAY A COLD
FRONT WILL SLIP SOUTH ACROSS THE CWFA FOLLOWING THE PASSAGE OF A
WEAK UPPER LEVEL DISTURBANCE ACROSS MONTANA.  BEST CHC OF TSTMS
MONDAY AFTN/EVNG MAY BE ALONG THE PALMER DIVIDE THEN EAST ACROSS THE
INTERSTATE 70 CORRIDOR.  NAM12 SOUNDINGS INDICATE CAPES ANYWHERE
FROM 1200 J/KG ALONG THE FRONT RANGE TO 2000 J/KG OVER THE NERN
PLAINS.  COVERAGE WISE WILL STICK WITH 10-20 PERCENT COVERAGE MAINLY
ALONG AND EAST OF THE FRONT RANGE.  TUESDAY AND WEDNESDAY...
INCREASING MID LEVEL SUBSIDENCE CAN BE EXPECTED AS THE UPPER RIDGE
OVER TEXAS AMPLIFIES.  OVERALL CONTINUED WARM AND DRY WITH THE BEST
CHC OF ANY LATE EVENING TSTMS ACROSS THE NERN PLAINS.  FOR THURSDAY
THROUGH FRIDAY...THE FLOW ALOFT WILL BECOME MORE SOUTHWESTERLY WITH
THE NEXT TROF OVER NEVADA WEDNESDAY EVENING...LIFTING WEST AND NORTH
OF COLORADO.  THE  UPPER TROF AXIS APPEARS TO MOVE ACROSS EASTERN
COLORADO BY LATE THURSDAY AFTN.  COULD SEE SOME HIGH BASED TSTMS
DEVELOPING IN THE AFTN/EVNG.  BY FRIDAY...A DRIER AND MORE SUBSIDENT
ZONAL FLOW WILL BE OVER COLORADO WITH AN BROAD UPPER LEVEL RIDGING
SPREADING ACROSS MUCH OF THE SRN/CNTRL U.S. BY THE WEEKEND.  THESE
SUBTLE DETAILS TOO DIFFICULT TO REFLECT IN THE LONG RANGE PERIOD.
WITH THAT SAID...WL GO WITH SLGT CHC OF AFTN/EVNG TSTMS EACH DAY.
WARM TEMPERATURES WILL CONTINUE ACROSS THE HIGH COUNTRY WITH
RELATIVELY MILD OVERNIGHT MINS...SO SNOWMELT WILL CONTINUE THROUGH
THE PERIOD. SEE THE HYDROLOGY DISCUSSION BELOW.

&&

.AVIATION...LOW CLOUDS AND PERHAPS SOME FOG WILL AFFECT THE DENVER
AREA THROUGH 15Z. CEILINGS ARE EXPECTED TO BE 500-1500 FEET WITH
VISIBILITY ABOVE ONE MILE. THERE IS A SLIGHT CHANCE CEILINGS MAY
FALL BELOW 500 FEET. IF THIS OCCURS...VISIBILITY COULD DROP TO A
QUARTER MILE. THE AIRMASS ABOVE THE LOW CLOUDS IS QUITE DRY. THIS
WILL HELP TO ERODE THE LOW CLOUDS QUICKLY THIS MORNING. THE DRY
AIRMASS WILL PREVENT THUNDERSTORMS FROM FORMING THIS AFTERNOON AND
EVENING. WEST TO NORTH WINDS WILL BECOME LIGHT AND VARIABLE THIS
MORNING BEFORE SHIFTING EASTERLY AROUND 18Z.

THERE IS A SLIGHT CHANCE (ABOUT 10%) FOR HIGH BASED THUNDERSTORMS FROM
21-03Z. GUSTY OUTFLOW WINDS WILL BE THE BIGGEST CONCERN IF ANY
THUNDERSTORMS FORM.

&&

.HYDROLOGY...THERE IS A VERY LOW CHANCE OF A SHOWER OR
THUNDERSTORM OVER THE FOURMILE BURN AREA THIS AFTERNOON AND
EVENING. ANY PRECIPITATION WILL BE LIGHT DUE TO A DRY AIRMASS IN
PLACE.

MINOR FLOODING OF LOW LYING AREAS CONTINUES ON THE COLORADO RIVER
IN GRAND COUNTY...MICHIGAN RIVER IN JACKSON COUNTY AND THE CACHE LA
POUDRE RIVER IN EASTERN LARIMER AND WESTERN WELD COUNTIES.
TEMPERATURES WILL CONTINUE TO BE WELL ABOVE SEASONAL NORMALS. HIGH
TEMPERATURES ABOVE 9000 FEET WILL BE IN THE LOWER 60S TO MID 70S AND
LOW TEMPERATURES WILL MOSTLY REMAIN ABOVE FREEZING. THERE WILL BE
MORE RAPID SNOWMELT OVER THE SIGNIFICANT SNOWPACK REMAINING ABOVE
10000 FEET. SOME OTHER STREAMS IN EXTREME NORTH CENTRAL COLORADO
THAT WILL RISE NEAR BANKFULL INCLUDE THE BLUE RIVER ABOVE DILLON AND
TENMILE CREEK IN SUMMIT COUNTY AND THE FRASER RIVER IN GRAND COUNTY.
RESERVOIR RELEASES WILL RESULT IN INCREASING FLOWS ON THE COLORADO
RIVER BELOW GRANBY RESERVOIR AND WILLIAM FORK BELOW WILLIAMS FORK
RESERVOIR IN GRAND COUNTY THROUGH THE WEEKEND.

FLOOD ADVISORIES...

..COLORADO RIVER IN CENTRAL GRAND COUNTY UNTIL 215 PM SATURDAY.
..RIVERS IN JACKSON COUNTY UNTIL 215 PM SUNDAY.
..CACHE LA POUDRE RIVER AT THE CANYON MOUTH TIL 1230 PM WEDNESDAY.
..CACHE LA POUDRE RIVER NEAR GREELEY UNTIL 441 PM WEDNESDAY.
..WILLIAMS FORK BELOW WILLIAMS FORK RESERVOIR UNTIL 4 PM THURSDAY.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...MEIER
LONG TERM....COOPER
AVIATION...MEIER
Hazardous weather outlook, Jun 25, 11:14 AM MDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1114 AM MDT SAT JUN 25 2011

COZ030>051-261200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1114 AM MDT SAT JUN 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE ISOLATED SHOWERS AND HIGH BASED THUNDERSTORMS THIS
AFTERNOON OVER THE NORTH CENTRAL MOUNTAINS AND ACROSS THE URBAN
CORRIDOR...THEN SPREADING OVER THE EASTERN PLAINS LATER THIS
AFTERNOON BECOMING MORE NUMEROUS AND LASTING THROUGH THE EVENING.
MOST THUNDERSTORMS WILL CONTAIN GUSTY WINDS AND BRIEF HEAVY RAIN.
STORMS OVER EXTREME NORTHEAST COLORADO HAVE THE POSSIBILITY TO
BECOME SEVERE THIS EVENING WITH LARGE HAIL AND DAMAGING
WINDS...THOUGH THESE WILL BE FEW AND FAR BETWEEN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HOT...DRY...AND BREEZY CONDITIONS WILL OCCUR ACROSS MOST OF THE
FORECAST AREA SUNDAY LEADING TO AN INCREASE IN FIRE DANGER.  BY
MONDAY...A WEAK COLD FRONT WILL HAVE MOVED THROUGH THE AREA.  THIS
SHOULD ALLOW FOR MORE THUNDERSTORM DEVELOPMENT...AND THERE IS
POTENTIAL FOR ENOUGH INSTABILITY TO PRODUCE A FEW SEVERE
THUNDERSTORMS MONDAY AFTERNOON AND EVENING.

FROM TUESDAY THROUGH THE END OF THE WEEK...LOOK FOR MORE SUMMERLIKE
WEATHER WITH ABOVE NORMAL TEMPERATURES AND ONLY A SLIGHT CHANCE OF
THUNDERSTORMS EACH AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...HOWEVER
WILL APPRECIATE ANY REPORTS MEETING OR EXCEEDING CRITERIA.

KRIEDERMAN/BARJENBRUCH

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 10:00 PM MDTSevere Thunderstorm WarningBOULogan60 min
Jun 25, 11:42 AM MDTRiver Flood AdvisoryBOUGrand9 days
Jun 25, 12:08 PM MDTAreal Flood AdvisoryBOULarimer12 days
Jun 25, 3:40 PM MDTRed Flag WarningBOUClear Creek, Douglas, Gilpin, Jefferson, Park29 hr

Nearby

River Flood Advisories in Colorado, 2011Every river flood advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.